question-icon

Blood report showed bilirubin-7.25, very low platelets count-8000, creatinine-4.2. What does this indicate?

default
Posted on Thu, 19 Dec 2013
Question: My mother is a breast cancer patient with mets to lungs and liver. She had undergone hormonetherapy and recently doctor switched to chemotherapy (Vinorelbine). After the third dose of chemo she had low haemoglobin and hence asked to take 2 unit blood. Since, she received blood vatious problems started occurring with severe pain in whole stomach. The current situation is high rising bilirubin (7.25), very low platelete count (8000), stmoach pain, creatinine 4.2, weakness, ascitis (water in belly, already drained 4 litre). She was never so sick since she had cancer. We are confused whether liver mets causing this situation or something else? Can this be a TTH case?
doctor
Answered by Dr. Lokesh K N (34 hours later)
Brief Answer: sepsis! Detailed Answer: Hi, Metastatic breast cancer planned for chemotherapy, i think she must have had a progressive disease on harmonal therapy or visceral crisis. Vinorelbine can cause suppression of blood counts but it is usually transient. With low blood counts she can develop neutropenic colitis which can cause severe pain abdoman and may lead to sepsis(multi organ dysfunction) which can cause all these metabolic derangements especially in a diabetic patient. It is unlikely the mets to cause low blood counts unless rarely it involves the bone marrow. Even mets causing so high bilirubin is unlikely unless it is a extensive mets involving >75% of liver. kindly expand TTH according to you? Hope i have answered your question.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Lokesh K N

Oncologist

Practicing since :2004

Answered : 42 Questions

premium_optimized

The User accepted the expert's answer

Share on
Blood report showed bilirubin-7.25, very low platelets count-8000, creatinine-4.2. What does this indicate?

Brief Answer: sepsis! Detailed Answer: Hi, Metastatic breast cancer planned for chemotherapy, i think she must have had a progressive disease on harmonal therapy or visceral crisis. Vinorelbine can cause suppression of blood counts but it is usually transient. With low blood counts she can develop neutropenic colitis which can cause severe pain abdoman and may lead to sepsis(multi organ dysfunction) which can cause all these metabolic derangements especially in a diabetic patient. It is unlikely the mets to cause low blood counts unless rarely it involves the bone marrow. Even mets causing so high bilirubin is unlikely unless it is a extensive mets involving >75% of liver. kindly expand TTH according to you? Hope i have answered your question.